Couldn't find what you looking for?

TRY OUR SEARCH!

I was put on birth control about 1 year ago to make me stop having a period because i didn't have one for about 2 years. I still haven't had a full-blown period since before those two years, but i've had spotting.
I know that's normal while on birth control, but i started Depo Provera about one year ago and *at first* stopped spotting after about 6 months.
But a few weeks ago i started spotting again and it still hasn't stopped.. for the past few days it's gotten pretty heavy, which i hadn't experienced since 2 years before i started Depo Provera. I had unprotected sex a couple weeks and also a month before the bleeding started. Could this be an early miscarriage?? there hasn't been much tissue, but there has been some.

Loading...

Depo provera guarantees protection from pregnancy immediately after the shot. It eliminates the possibility of pregnancy by stopping the ovulation. Since you have been on Depo provera for a year that is roughly the time you haven’t been fertile at all because there was no releasing of fertile eggs from your ovaries. And even when you stop taking shots it takes sometimes more than a year for fertility to restore. That is why I think that you couldn’t have been pregnant and so you couldn’t have had miscarriage. But this bleeding sounds like something that you need to check – even if it was some side effect of birth control, why appear now and not from the start. If anything, all bleeding usually stops after a year on Depo provera.
Reply

Loading...

Well i know how it's supposed to keep people from getting pregnant, but i know of a few people who have gotten pregnant while on Depo Provera. Also i'm taking anti-convulsant medication and i don't know if maybe that interferes with the efficiency of birth control.
Reply

Loading...

I didn’t mean it like “duh, it’s a birth control, of course you can’t get pregnant” (it kind of does sound like that, though), I just know what it really does to your fertility and everything related. You can’t get pregnant after you stop taking them and when you want and try to get pregnant. Which anti-convulsant are you taking?
Reply

Loading...

It's Lamictal (it's also used to treat bipolar disorder but i take it for seizures)
Reply

Loading...

You figured it out – Lamictal side effects are:
“Blurred or double vision; constipation; decreased coordination; diarrhea; dizziness; drowsiness; headache; nausea; painful menstrual periods; runny or stuffy nose; stomach upset or pain; tiredness; trouble sleeping; vomiting; weakness; weight loss. Seek medical attention right away if any of these severe side effects occur when using Lamictal: Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); absent menstrual period or other menstrual changes...”
Now you probably need to check out with your doctor what is the best thing to do.
Reply

Loading...